Alert archive / Washington / High Wind Watches in 2007

High Wind Watch 2, NWS Seattle, WA

October 16, 2007San Juan County, Washington

NWS Seattle, WA issued this high wind watch at Oct 16, 2007, 4:27 PM PDT for San Juan County, Washington. It took effect at Oct 17, 2007, 4:10 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2007, 4:27 PM PDT (23:27 UTC)
In effect from
Oct 17, 2007, 4:10 AM PDT
Expired
Oct 17, 2007, 12:04 PM PDT
In force
8 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 11.5 hours before the alert went out and 402 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2007-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2007-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 162327
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
427 PM PDT TUE OCT 16 2007

...A STRONG PACIFIC WEATHER SYSTEM APPROACHING WESTERN WASHINGTON
ON THURSDAY...

.A WEATHER SYSTEM LOCATED 1300 MILES OFF THE PACIFIC NORTHWEST
COAST WILL STRENGTHEN ON WEDNESDAY AS IT APPROACHES THE WASHINGTON
COAST. BY THURSDAY MORNING...THE DEEP SURFACE LOW PRESSURE CENTER
WILL BE LOCATED RIGHT OFF THE COAST WITH STRONG SOUTHEAST TO
SOUTH WINDS EXPECTED ALONG THE CENTRAL AND NORTH WASHINGTON
COAST. THIS SYSTEM WILL MOVE ONSHORE DURING THE AFTERNOON WITH
STRONG WINDS SHIFTING TO THE WEST AND NORTHWEST. WINDS WILL
DIMINISH THURSDAY NIGHT AS THIS SYSTEM EXITS THE REGION.

WAZ516-517-171300-
/O.NEW.KSEW.HW.A.0002.071018T1300Z-071019T0600Z/
NORTH COAST-CENTRAL COAST-
427 PM PDT TUE OCT 16 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 30 TO 40 MPH WITH
GUSTS TO 60 MPH MAY OCCUR. 

THE SEATTLE NATIONAL WEATHER SERVICE FORECAST OFFICE WILL CONTINUE
TO MONITOR THE EVOLUTION OF THIS STORM AND ISSUE FURTHER
INFORMATION AS IT DEVELOPS. VISIT WEATHER.GOV/SEATTLE TO VIEW THE
LATEST WEATHER STATEMENTS...FORECAST DISCUSSIONS AND SATELLITE
IMAGE LOOPS REGARDING THIS STORM.

$$

33
2 follow-up statements
000 
WWUS76 KSEW 171110
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
410 AM PDT WED OCT 17 2007

...A STRONG PACIFIC WEATHER SYSTEM MAY BRING STRONG WINDS TO MUCH
OF WESTERN WASHINGTON ON THURSDAY...

WAZ001-503>515-518-519-171915-
/O.EXA.KSEW.HW.A.0002.071018T1300Z-071019T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
410 AM PDT WED OCT 17 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR MOST OF THE WESTERN WASHINGTON INTERIOR.

THE POTENTIAL EXISTS FOR A HAZARDOUS HIGH WIND EVENT. A HIGH WIND
WATCH MEANS SUSTAINED WINDS OF AT LEAST 30 TO 40 MPH WITH GUSTS TO
60 MPH MAY OCCUR...BUT IS NOT YET CERTAIN.

A DEVELOPING WEATHER SYSTEM OVER THE EASTERN PACIFIC WILL
STRENGTHEN TODAY AND TONIGHT AS IT APPROACHES WASHINGTON. BY
THURSDAY MORNING...THE DEEP SURFACE LOW WILL BE LOCATED JUST OFF
THE NORTH WASHINGTON COAST...MOVING INLAND SOMEWHERE ALONG THE
NORTH WASHINGTON COAST OR CENTRAL VANCOUVER ISLAND DURING THE
AFTERNOON. THE EXACT TRACK AND STRENGTH OF THE LOW PRESSURE SYSTEM
STILL REMAINS UNCERTAIN AND WILL DETERMINE WHICH AREAS RECEIVE THE
STRONGEST WINDS.

AT THIS TIME...IT APPEARS STRONG WINDS WILL FIRST DEVELOP IN THE
MORNING ACROSS THE NORTH INTERIOR AND THE STRAIT OF JUAN DE FUCA.
BY AFTERNOON...STRONGER WINDS COULD DEVELOP FURTHER SOUTH INCLUDING
PUGET SOUND AND THE SOUTHWEST INTERIOR.

THE SEATTLE NATIONAL WEATHER SERVICE FORECAST OFFICE WILL
CONTINUE TO MONITOR THE EVOLUTION OF THIS STORM AND ISSUE FURTHER
INFORMATION AS IT DEVELOPS. LISTEN TO NOAA WEATHER RADIO OR VISIT
WEATHER.GOV/SEATTLE TO VIEW THE LATEST WEATHER STATEMENTS AND
FORECAST DISCUSSIONS REGARDING THIS STORM.

$$

WAZ516-517-171915-
/O.CON.KSEW.HW.A.0002.071018T1300Z-071019T0600Z/
NORTH COAST-CENTRAL COAST-
410 AM PDT WED OCT 17 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FOR THE CENTRAL AND NORTH
WASHINGTON COAST FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

THE POTENTIAL EXISTS FOR A HAZARDOUS HIGH WIND EVENT. A HIGH WIND
WATCH MEANS SUSTAINED WINDS OF AT LEAST 30 TO 40 MPH WITH GUSTS
TO 60 MPH MAY OCCUR...BUT IS NOT YET CERTAIN.

A STRONG SURFACE LOW WILL MOVE TO JUST OFF THE NORTH WASHINGTON
COAST THURSDAY MORNING...MOVING INLAND SOMEWHERE ALONG THE NORTH
WASHINGTON COAST OR CENTRAL VANCOUVER ISLAND DURING THE AFTERNOON.
THIS TRACK IS FAVORABLE FOR PRODUCING STRONG WINDS ALONG COAST
THURSDAY MORNING AND AFTERNOON.

THE SEATTLE NATIONAL WEATHER SERVICE FORECAST OFFICE WILL
CONTINUE TO MONITOR THE EVOLUTION OF THIS STORM AND ISSUE FURTHER
INFORMATION AS IT DEVELOPS. LISTEN TO NOAA WEATHER RADIO OR VISIT
WEATHER.GOV/SEATTLE TO VIEW THE LATEST WEATHER STATEMENTS AND
FORECAST DISCUSSIONS.

$$

MERCER
000 
WWUS76 KSEW 171904
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1204 PM PDT WED OCT 17 2007

...A STRONG PACIFIC WEATHER SYSTEM MAY BRING STRONG WINDS TO MUCH
OF WESTERN WASHINGTON ON THURSDAY...

WAZ001-503>515-518-519-180000-
/O.CAN.KSEW.HW.A.0002.071018T1300Z-071019T0600Z/
/O.CON.KSEW.HW.A.9999.071018T1300Z-071019T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1204 PM PDT WED OCT 17 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

THE POTENTIAL EXISTS FOR A HAZARDOUS HIGH WIND EVENT. A HIGH WIND
WATCH MEANS SUSTAINED WINDS OF AT LEAST 30 TO 40 MPH WITH GUSTS
TO 60 MPH MAY OCCUR...BUT IS NOT YET CERTAIN.

A DEVELOPING WEATHER SYSTEM OVER THE EASTERN PACIFIC AT 130W WILL
STRENGTHEN THIS AFTERNOON AND EVENING AS IT APPROACHES
WASHINGTON. BY THURSDAY MORNING...THE DEEP SURFACE LOW WILL BE
LOCATED JUST OFF THE NORTH WASHINGTON COAST...MOVING INLAND
SOMEWHERE ALONG THE NORTH WASHINGTON COAST OR CENTRAL VANCOUVER
ISLAND DURING THE AFTERNOON. THE EXACT TRACK AND STRENGTH OF THE
LOW PRESSURE SYSTEM STILL REMAINS UNCERTAIN AND WILL DETERMINE
WHICH AREAS RECEIVE THE STRONGEST WINDS.

AT THIS TIME...IT APPEARS STRONG SOUTHEAST WINDS WILL FIRST
DEVELOP IN THE MORNING ACROSS THE NORTH INTERIOR. BY
AFTERNOON...STRONGER WINDS COULD DEVELOP FURTHER SOUTH INCLUDING
PUGET SOUND...HOOD CANAL AND THE SOUTHWEST INTERIOR.

THE SEATTLE NATIONAL WEATHER SERVICE FORECAST OFFICE WILL
CONTINUE TO MONITOR THE EVOLUTION OF THIS STORM AND ISSUE FURTHER
INFORMATION AS IT DEVELOPS. LISTEN TO NOAA WEATHER RADIO OR VISIT
WEATHER.GOV/SEATTLE TO VIEW THE LATEST WEATHER STATEMENTS AND
FORECAST DISCUSSIONS REGARDING THIS STORM.

$$

WAZ516-517-180000-
/O.CAN.KSEW.HW.A.0002.071018T1300Z-071019T0600Z/
/O.CON.KSEW.HW.A.9999.071018T1300Z-071019T0600Z/
NORTH COAST-CENTRAL COAST-
1204 PM PDT WED OCT 17 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

THE POTENTIAL EXISTS FOR A HAZARDOUS HIGH WIND EVENT. A HIGH WIND
WATCH MEANS SUSTAINED WINDS OF AT LEAST 30 TO 40 MPH WITH GUSTS
TO 60 MPH MAY OCCUR.

A STRONG SURFACE LOW WILL MOVE TO JUST OFF THE NORTH WASHINGTON
COAST THURSDAY MORNING...MOVING INLAND SOMEWHERE ALONG THE NORTH
WASHINGTON COAST OR CENTRAL VANCOUVER ISLAND DURING THE
AFTERNOON. THIS TRACK IS FAVORABLE FOR PRODUCING STRONG WINDS
ALONG COAST THURSDAY MORNING AND AFTERNOON.

THE SEATTLE NATIONAL WEATHER SERVICE FORECAST OFFICE WILL
CONTINUE TO MONITOR THE EVOLUTION OF THIS STORM AND ISSUE FURTHER
INFORMATION AS IT DEVELOPS. LISTEN TO NOAA WEATHER RADIO OR VISIT
WEATHER.GOV/SEATTLE TO VIEW THE LATEST WEATHER STATEMENTS AND
FORECAST DISCUSSIONS.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Oct 16, 3:05 PM PDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 16, 3:05 PM PDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
305 PM PDT TUE OCT 16 2007

.SYNOPSIS...A WEAK FRONT WILL CONTINUE TO MOVE EAST ACROSS THE AREA
THIS EVENING WITH SHOWERS LIKELY. ANOTHER FRONT WILL REACH THE COAST
TOMORROW MORNING WITH MORE RAIN EXPECTED. A STRONG SYSTEM OFFSHORE
WILL HEAD TOWARD THE STATE ON THURSDAY WITH VERY WINDY CONDITIONS
ALONG THE COAST. STRONG WINDS WILL ALSO BE FOUND ACROSS THE REST OF
WESTERN WASHINGTON THROUGH THE EVENING. ANOTHER SYSTEM WILL MOVE IN
ON FRIDAY. AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA THROUGH THE
WEEKEND WITH THE BEST CHANCE OF RAIN ACROSS THE NORTHERN PORTION OF
THE STATE.

&&

.SHORT TERM...CURRENT IR SATELLITE SHOWS THE UPPER LEVEL LOW
SPINNING OVER THE GULF OF ALASKA WITH A WEAK COLD FRONT LOCATED
ALONG THE BC COAST INTO WESTERN WASHINGTON. WINDS HAVE SWITCHED TO
SW AT KHQM AND KUIL AS THE FRONT PUSHES INTO THE INTERIOR. RADAR
SHOWING PRECIP ACROSS PUGET SOUND...STRAIT OF JUAN DE FUCA AND THE
CASCADES HEADING NORTHEAST. WILL CONTINUE TO SEE SHOWERS THIS
EVENING BEFORE THE FRONT FIZZLES OUT. MAY ALSO SEE A FEW LIGHTNING
STRIKES OVER THE COASTAL WATERS THIS EVENING AS THE UPPER LEVEL
TROUGH AXIS MOVES THROUGH. TEMPS AT 500 ARE ABOUT -29C WITH LIFTED
INDEX DOWN TO -1 OR -2. MAY SEE A BRIEF BREAK ACROSS THE INTERIOR
OVERNIGHT...BUT THEN RAIN AND SHOWERS WILL PICK BACK UP AS ANOTHER
FRONTS HITS THE COAST. MODELS PUT THE FRONT RIGHT ALONG THE COAST
AT 12Z WED MORNING WITH SHOWERS SPREADING INTO THE INTERIOR ONCE
AGAIN DURING THE AFTERNOON. WITH THE TOUGH AXIS OVER THE AREA...WILL
SEE BELOW NORMAL TEMPS WITH AFTERNOON HIGHS IN THE UPPER 40S TO MID
50S.

THE FOCUS ON THURSDAY WILL BE ON THE WINDS AS A STRONG SYSTEM
APPROACHES THE AREA. THIS STORM SYSTEM...REMNANTS OF TROPICAL STORM
LINGLING IS CURRENTLY LOCATED ALONG 40N AT 155W. IR ACTUALLY SHOWS
CLOUD TOPS WARMING AND THE STORM WEAKENING...BUT THERE IS STILL
PLENTY OF ROOM FOR IT TO GROW. AS FOR THE MODELS...BOTH THE EURO AND
THE CANADIAN FAVOR A NORTHERN TRACK WITH THIS SYSTEM AS IT MOVES IN.
BY 12Z THEY HAVE THE LOW AT 130W THEN HEADING INTO VANCOUVER ISLAND
DURING THE AFTERNOON. THE NAM AND GFS ARE FURTHER SOUTH WITH THE LOW
JUST INSIDE 130W AT 12Z THEN MOVING ONSHORE BETWEEN KAST AND KUIL.
THE TRACKING ON THE MM5 RUNS...ESPECIALLY THE GFS...IS IN BETWEEN
WITH THE SFC LOW MOVING INLAND NEAR KUIL. THE MM5 GFS IS ALSO DEEPER
WITH 974MB CENTER JUST OFFSHORE AT 18Z. EACH TRACK WILL LEAD TO THE
POSSIBILITY OF WINDY CONDITIONS ACROSS THE AREA AT DIFFERENT
TIMES...ALL DEPENDING ON WHERE THE TIGHTEST GRADIENTS SET UP.
HOWEVER...EACH RUN DOES SHOW VERY WINDY CONDITIONS ALONG THE COAST.
THUS WILL ISSUE HIGH WIND WATCH FOR THE COAST FOR THU MORNING
THROUGH THE EVENING. AS FOR THE REST OF THE AREA...WILL BUMP WINDS
UP TO WINDY WITH THE POSSIBILITY OF ADDING THESE AREAS INTO THE
WATCH...OR UPGRADING TO WIND ADVISORY OR HIGH WIND WARNING. SHOULD
HAVE A HANDLE WITH THE NEXT 00Z RUN. ANOTHER CONCERN ON THURSDAY
WILL BE MODERATE RAIN WITH STRONG WARM AIR ADVECTION. PRECIP IN THE
OLYMPICS WILL BE AT LEAST 2 INCHES. BY FRIDAY MORNING WINDS WILL
DIMINISH...ALTHOUGH WE ARE NOW WATCHING ANOTHER SYSTEM THAT WILL
MOVE NORTH ALONG THE COAST...WITH SHOWERS CONTINUING. 33

.LONG TERM...A WEAK SHORT WAVE TROUGH WILL SWING THROUGH THE AREA ON
SATURDAY WITH A CHANCE OF SHOWERS ACROSS WESTERN WASHINGTON. THIS
TROUGH WILL MOVE EAST OF THE CASCADES DURING THE EVENING WITH AN
UPPER LEVEL RIDGE BUILDING IN BEHIND IT. HOWEVER...MODELS SHOWS
PRECIP ALONG THE NORTHERN PORTION OF THE RIDGE AXIS THAT WILL STILL
AFFECT MUCH OF THE AREA...ESPECIALLY THE OLYMPICS...STRAIT OF JUAN
DE FUCA AND NW INTERIOR. THE RIDGE WILL BEGIN TO BREAK DOWN BY
MONDAY EVENING WITH THE FRONT MAKING ITS WAY FURTHER INLAND AND INTO
THE INTERIOR. AS A RESULT HAD TO LEAVE AT LEAST A CHANCE OF RAIN IN
THE FORECAST THROUGH THE EXTENDED PERIODS. 33

&&

.AVIATION...FRONT HAS PASSED THE COAST AND WILL BE THROUGH PUGET
SOUND 01Z OR SO. CEILINGS WILL BRIEFLY DROP TO 2-3K FT BEFORE SOME
CLEARING OCCURS...PROBABLY SCATTERING OUT MOST PLACES. EXCEPTION
WILL PROBABLY BE KPAE-KSEA WHERE A PUGET SOUND CONVERGENCE ZONE WILL
HAVE SHOWERS AND MVFR CEILINGS MOST OF THE NIGHT. CHB

&&

.MARINE...SHORT DURATION GALE AT THE EAST ENTRANCE...WITH HIGH END
SMALL CRAFT ADVISORY WINDS ELSEWHERE. SHOULD ALSO GET A SHORT BURST
OF WESTERLIES DOWN THE STRAIT THIS EVENING IN THE WAKE OF THE FRONT.
CALMER AFTER THAT. REAL ACTION LATE WEDNESDAY NIGHT AND THURSDAY AS
POSSIBLE STORM FORCE WINDS OCCUR OVER SOME WATERS...ASSOCIATED WITH
DEEP LOW POSSIBLY TRACKING OVER PUGET SOUND. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.HIGH WIND WATCH FOR THE CENTRAL AND NORTHERN COAST THURSDAY MORNING
THROUGH THURSDAY EVENING.
.GALE WARNING EAST ENTRANCE.
.SMALL CRAFT ADVISORY ALL OTHER WATERS EXCEPT PUGET SOUND AND HOOD
 CANAL.
.SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

WEATHER.GOV/SEATTLE

In the hours before

Special weather statement, Oct 16, 4:11 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
411 PM PDT TUE OCT 16 2007

WAZ001-503>515-518-519-172245-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-ADMIRALTY INLET AREA-
HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-OLYMPICS-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
331 PM PDT TUE OCT 16 2007

...A STRONG PACIFIC WEATHER SYSTEM APPROACHING WESTERN WASHINGTON
ON THURSDAY...

A WEATHER SYSTEM LOCATED 1300 MILES OFF THE PACIFIC NORTHWEST COAST WILL
STRENGTHEN ON WEDNESDAY AS IT APPROACHES THE WASHINGTON COAST.  BY
THURSDAY MORNING...THE DEEP SURFACE LOW PRESSURE CENTER WILL BE
LOCATED RIGHT OFF THE WASHINGTON COAST. HOWEVER...IT IS STILL
UNCERTAIN IF THE CENTER OF THIS STORM WILL MOVE ONSHORE INTO
VANCOUVER ISLAND OR AS FAR SOUTH AS THE CENTRAL WASHINGTON COAST
THURSDAY AFTERNOON.

AT THIS TIME IT APPEARS THAT STRONG SOUTHEAST WINDS WILL BE
POSSIBLE THURSDAY MORNING ACROSS THE STRAIT OF JUAN DE FUCA AND
THE NORTH INTERIOR AS THIS SYSTEM APPROACHES. BY THE
AFTERNOON...THE CENTER OF THE STORM WILL MOVE INLAND WITH STRONG
SOUTH TO SOUTHWEST WINDS POSSIBLE THROUGH THE LOWER CHEHALIS
VALLEY...SOUTHWEST INTERIOR...PUGET SOUND AND EAST PUGET SOUND
LOWLANDS. DURING THE EVENING...STRONG SOUTHEAST WINDS ACROSS THE
STRAIT AND SOUTHWEST INTERIOR WILL SWITCH TO THE WEST TO NORTHWEST
AS THIS SYSTEM CONTINUES TO MOVE THROUGH THE AREA.

AT THIS TIME...SUSTAINED WIND SPEEDS WITH THIS SYSTEM ARE EXPECTED
TO REACH 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL DIMINISH
THURSDAY NIGHT AS THIS SYSTEM EXITS THE REGION.

THE SEATTLE NATIONAL WEATHER SERVICE FORECAST OFFICE WILL CONTINUE
TO MONITOR THE EVOLUTION OF THIS STORM AND ISSUE FURTHER
INFORMATION AS IT DEVELOPS. VISIT WEATHER.GOV/SEATTLE TO VIEW THE
LATEST WEATHER STATEMENTS...FORECAST DISCUSSIONS AND SATELLITE
IMAGE LOOPS REGARDING THIS STORM.

33

Nearby

High Wind Watches in Washington, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.